MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-010-031
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Fever (1858); Low Blood Pressure/ Hypotension (1914); Pneumonia (2011); Sepsis (2067)
Date of Event 10/13/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
It is unknown if the device is returning for analysis.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025 (friday), a 31mm amplatzer amulet left atrial appendage occluder was chosen for implant using a 14f amplatzer amulet delivery sheath.The sizing of the device was determined by transesophageal echocardiogram (tee) and angiography.The landing zone measurements were 24-28mm.During procedure, the v\ left atrial pressure was 11-12mmhg and fluids were given.There was some difficulty with implanting the device due to the angle of the puncture was difficult during the anatomy lesson.The occluder was successfully implanted after satisfying close criteria and tension test was performed.The device compression was normal.On (b)(6) 2025 (monday), on ultrasound probe showed that the occluder was embolized and noted free in the left atrium.On (b)(6) 2025 (tuesday), the explanation procedure started and the anesthesia began, the patient's blood pressure dropped sharply, and after several attempts to stabilize it, the patient died.The physician mentioned, patient developed severe pneumonia with severe sepsis over the weekend.During the night from monday to tuesday, he developed a high fever.Ultimately, the patient suffered right heart failure.The cause of death was sepsis due to patient's pneumonia and right heart failure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event of device embolization and death was reported with patient effects of low blood pressure, fever, pneumonia, and sepsis.A medical review was completed and concluded that the reported event is procedure related and related to patient medical conditions.Not related to a device malfunction.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.Additionally, the lot was reviewed for similar complaints, and there is no indication of a lot-specific product issue.Based on the available information, the cause for the reported device embolization and death with patient effects of low blood pressure, fever, pneumonia, and sepsis could not be determined.A surgical intervention was a result of case-specific circumstances, as the device was planned to be removed.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23496586
Report Number2135147-2025-06451
Device Sequence Number9115420
Product Code NGV
UDI-Device Identifier00811806013510
UDI-Public(01)00811806013510(17)271031(10)8745674
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-010-031
Device Catalogue Number9-ACP2-010-031
Device Lot Number8745674
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2025
Supplement Date Received by Manufacturer01/07/2026
Initial Report FDA Received Date11/07/2025
Supplement Report FDA Received Date01/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient SexUnknown